Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diabetes. Taking metformin, progestrone, bleeding, sore breasts. Tubal ligation to be done. Change pills?

I started taking metaformin 500mg for diabetes a month ago and I was also taking norethindrone .5mg and low dose progestrone. I stopped because it was giving me major headaches and now that Ive stopped, I m having bleeding , like a period and my breasts are really sore/sensitive to the touch. Should I change pills or BCPs altogether because I want to lose some weight before getting my tubes tied. I am a 41 yr old female with 3 kids.
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Diabetologist 's  Response
hi ,
thanks for choosing hcm,

yes you have 3 kids ,good to go for contraception
problem is which methods gives you less or no side effects

if you ask me to be frank i recommend iud (intra uterine device)
many options are available in iud,talk to your doctor discuss and decide
see to it that you take antibiotic therapy if needed in case of iud insertion,your doctor will takecare of it

yes bcp 's do worsen your glucose control,and may land you in various troubles

so go for iud
take balanced diet and exercise
have good glucose control
reduce weight

all your problems subsides,after stopping ocps

then if you are good, you can go for tubal ligation after you get grip on glucose control upon your doctor's advise

hope i answered your query
feel free to contact me for further queries
thank you
Answered: Sat, 28 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor